Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 618, NWS Jackson, MS

August 11, 2011Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 11, 2011, 6:47 AM CDT for Oktibbeha County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2011, 6:47 AM CDT (11:47 UTC)
Expired
Aug 11, 2011, 7:30 AM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1922 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WUUS54 KJAN 111147
SVRJAN
MSC105-111230-
/O.NEW.KJAN.SV.W.0618.110811T1147Z-110811T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
647 AM CDT THU AUG 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 730 AM CDT

* AT 647 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LONGVIEW MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MULDROW...OKTOC AND SESSUMS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3328 8881 3335 8901 3341 8909 3347 8909
      3356 8901 3356 8868 3346 8867 3329 8867
TIME...MOT...LOC 1147Z 290DEG 29KT 3343 8892

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:09 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 11, 4:09 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
409 AM CDT THU AUG 11 2011

.SHORT TERM...EARLY MORNING CONVECTION HAS DEVELOPED OVER NRN ZONES
THIS MORNING ON THE NRN SIDE OF A SURFACE BOUNDARY CURRENTLY
EXTENDING FROM NE TX ALONG AR/LA BORDER INTO MS. THIS BOUNDARY IS
FORECAST TO MOVE SWD WITH TIME TO BE POSITIONED FROM NWRN LA INTO
SRN MS BY LATE AFTERNOON. LAPSE RATES AND VERTICAL TOTALS INDICATE
THE AIR MASS WILL BE UNSTABLE ENOUGH TO SUPPORT A FEW SEVERE STORMS
IN CONVECTION TODAY. PRECIPITABLE WATER VALUES WILL BE SLIGHTLY
LOWER THAN THE PAST FEW DAYS BUT REMAIN HEALTHY AROUND 1.75 INCHES
SO OUTFLOW INTERACTIONS AND THE SWD SHIFT OF THE BOUNDARY WILL
RESULT IN AT LEAST SCATTERED TSTMS INTO CENTRAL ZONES TODAY IN SPITE
OF VERY LOW POPS PAINTED OVER THE FORECAST AREA BY MAV MOS FOR
TODAY. HAVE LEFT THE LIGHTEST COVERAGE OVER SRN ZONES FOR NOW BUT
CRANKED RAIN CHANCES SIGNIFICANTLY HIGHER THAN MAV MOS FOR OTHER
AREAS.

THE SWD PROGRESSION OF SHOWERS AND TSTMS WILL HAVE A SIGNIFICANT
EFFECT ON TEMPERATURES TODAY. HAVE UNDERCUT MAV MOS HIGHS FOR TODAY
AT MANY AREAS LEAVING TEMPERATURES TRENDING CLOSER TO COOLER MET.
DID NOT CUT READINGS DRASTICALLY AS THE CURRENT AIR MASS HAS A
HISTORY OF RECOVERING RAPIDLY DURING THE DAY AS FAR AS TEMPERATURES
ARE CONCERNED.

THE SERIES OF WEAK WAVES WILL CONTINUE TO DROP THIS WAY IN NWLY FLOW
FRIDAY. THE REMNANTS OF THE BOUNDARY WILL PERSIST OVER SRN/CNTRL
ZONES INTO FRIDAY TO ASSIST FORCING EFFECTS OF AFTERNOON HEATING.
MODELS ARE SUGGESTING THE POSSIBILITY OF NIGHTTIME CONVECTION AGAIN
DEVELOPING INTO NRN ZONES FOR EARLY FRIDAY MORNING...WHICH DOES NOT
LOOK UNREASONABLE CONSIDERING THE SWD SHIFT OF THE REMNANTS OF THE
FRONTAL BOUNDARY. THE GFS FOLLOWS ITS TREND OF MAINTAINING
CONVECTION OVERNIGHT AND THE EURO/NAM GENERALLY AGREE ON PRECIP
DEVELOPING TO OUR W/NW LATE TONIGHT AND SPREADING INTO THE FORECAST
AREA DURING THE MORNING.

THE HEAT ADVISORY WILL STAND THROUGH THIS EVENING. HEAT STRESS
CONTINUES WITH MANY SITES STILL IN THE UPPER 70S OR LOWER 80S JUST
BEFORE SUNRISE THIS MORNING. THE TIMING OF CONVECTION WILL ALLOW
MANY AREAS IN THE ADVISORY TO WARM BEFORE TSTMS DEVELOP AND LATE
MORNING/EARLY AFTERNOON DECREASES IN CONVECTION FROM THE NW MAY
ALLOW HEAT INDEX VALUES TO RECOVER THERE. WILL NOT EXTEND THE HEAT
ADVISORY INTO FRIDAY HOWEVER. THE BOUNDARY WILL POSSIBLY BE
POSITIONED FARTHER S AS WILL THE POTENTIAL FOR EARLY MORNING
CONVECTION FRIDAY. POPS WILL BE KEPT AT ISOLATED TO SCATTERED
COVERAGE PER MAV MOS FOR FRIDAY FOR NOW BUT AN INCREASE IN COVERAGE
WILL RESULT IN COOLER READINGS. THIS WILL BE MONITORED ON THE NEXT
MODEL RUN TO DETERMINE IF AND WHERE AN ADVISORY MAY BE NEEDED FOR
FRIDAY.

.LONG TERM...GLOBAL MODELS ARE IN GOOD AGREEMENT THIS WEEKEND IN
BRINGING A STRONG MID LEVEL SHORTWAVE TROUGH SOUTHEAST FROM THE OH
VALLEY REGION INTO THE SOUTHEAST CONUS. THIS TROUGH WILL GIVE
SOMEWHAT OF A GLANCING BLOW TO THE LOWER MS VALLEY REGION WITH
SUBTLE HEIGHT FALLS AND LOW-END SHOWER/TSTM CHANCES...PRIMARILY OVER
NRN/ERN PORTIONS OF THE FORECAST AREA. WITH THE EXPECTATION FOR
~2500 J/KG MIXED LAYER CAPE AND 15-30KT OF WNW FLOW ALOFT...EXPECT A
FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE SAT AFTN/EVNG AND
PERHAPS AGAIN SUNDAY AS THE FRONT SLOWS DOWN. BEHIND THE FRONT...A
MUCH WELCOME DRIER AIRMASS (SFC DEWPOINTS LOWER/MID 60S) WILL BE
POISED TO SURGE SOUTHWARD INTO THE ARKLAMISS AS WE GO INTO SUNDAY
NIGHT/MONDAY AND PERSIST INTO MID WEEK. /EC/

&&

.AVIATION...SCT TO NUMEROUS TSTMS CAN BE EXPECTED OVER NRN AREAS
THIS MORNING WITH SCT TSTMS DEVELOPING SWD WITH TIME. A FEW TSTMS
MAY BE SEVERE WITH DAMAGING WIND GUSTS ABOVE 60 MPH. TSTMS WILL
PRODUCE PERIODS OF MVFR/IFR CIGS/VSBYS IN BRIEF HEAVY RAINFALL.
OUTSIDE OF TSTMS ACTIVITY...BKN-OVC DECKS WILL GENERALLY RANGE FROM
4-6K FEET. SHWRS/TSTMS WILL BE ON THE DECREASE IN THE NORTH BY LATE
AFTERNOON BECOMING GENERALLY ISOLATED. ACTIVITY WILL DECREASE AREA
WIDE BY SUNSET...A FEW VERY ISOLATED STORMS POSSIBLE THROUGH 10 PM.
THERE WILL BE A CHANCE OF TSTM DEVELOPMENT OVER NRN ZONES AFTER
MIDNIGHT INTO EARLY A.M. FRIDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       94  74  98  74 /  39  11  25  10
MERIDIAN      95  72  98  72 /  36   7  20  12
VICKSBURG     96  73  97  73 /  41  15  24   9
HATTIESBURG   97  74  99  75 /  26  15  22  10
NATCHEZ       94  74  96  74 /  17  11  22   9
GREENVILLE    93  75  95  76 /  48  29  29  15
GREENWOOD     92  73  95  75 /  48  21  25  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-034-035-
     040>043-047>049-053>056-059>066-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
     LAZ007>009-015-016-023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

03/EEC
Hazardous weather outlook, Aug 11, 6:14 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
614 AM CDT THU AUG 11 2011

MSZ019-025>033-036>039-044>046-050>052-057-058-121115-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-
KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE-
614 AM CDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. THESE STORMS WILL
HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH AND VERY HIGH
RATES OF CLOUD TO GROUND LIGHTNING STRIKES. PERIODS OF TORRENTIAL
RAINFALL WILL ALSO OCCUR AND PONDING WATER WILL BE POSSIBLE. THE
LEADING EDGE OF STORMS WILL OCCUR NEAR HIGHWAY 82 THIS MORNING AND
DEVELOP TO THE SOUTH...THE BETTER CHANCE OF STRONG TO SEVERE STORMS
OCCURRING ALONG I-20 AND TO THE SOUTH THIS AFTERNOON.

IN ADDITION...HOT AND HUMID CONDITIONS WILL CONTINUE IN MANY AREAS
TODAY WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100
DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH
SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL
THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW
STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-035-040>043-
047>049-053>056-059>066-072>074-121115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-
HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
614 AM CDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. THESE STORMS WILL
HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH AND VERY HIGH
RATES OF CLOUD TO GROUND LIGHTNING STRIKES. PERIODS OF TORRENTIAL
RAINFALL WILL ALSO OCCUR AND PONDING WATER WILL BE POSSIBLE. THE
LEADING EDGE OF STORMS WILL OCCUR NEAR HIGHWAY 82 THIS MORNING AND
DEVELOP TO THE SOUTH...THE BETTER CHANCE OF STRONG TO SEVERE STORMS
OCCURRING ALONG I-20 AND TO THE SOUTH THIS AFTERNOON.

IN ADDITION...HOT AND HUMID CONDITIONS WILL CONTINUE IN MANY AREAS
TODAY WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK BETWEEN 100
AND 107 DEGREES. A HEAT ADVISORY REMAINS IN EFFECT THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH
SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL
THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW
STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST.

OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE AT MANY LOCATIONS
THIS WEEK BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES
WIDESPREAD RELIEF. DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED
105 DEGREES AT TIMES AND HEAT ADVISORIES MAY NEEDED FOR SOME
PORTIONS OF THE AREA THROUGH THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Aug 11, 3:44 AM CDT, 3 hours 3 minutes before
MSZ018-019-110915-
SUNFLOWER MS-BOLIVAR MS-
344 AM CDT THU AUG 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
344 AM CDT THU AUG 11 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF SHELBY AT 345 AM
CDT...MOVING EAST AT 35 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3402 9065 3399 9065 3399 9050 3399 9046
      3380 9048 3386 9093 3403 9092 3404 9089
TIME...MOT...LOC 0845Z 275DEG 28KT 3394 9081

EEC
Local storm report, Aug 11, 5:11 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 AM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     TSTM WND DMG     CLEVELAND               33.74N 90.73W
08/11/2011                   BOLIVAR            MS   PUBLIC

            TWO TREES DOWN ON HWY 8 NEAR THE HIGH SCHOOL...REPORTED
            BY WABG-TV

&&

EC
Special weather statement, Aug 11, 6:21 AM CDT, 26 minutes before
MSZ027-028-032-036-037-111150-
ATTALA MS-MONTGOMERY MS-HOLMES MS-CHOCTAW MS-CARROLL MS-
621 AM CDT THU AUG 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 AM CDT THU AUG 11 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 12 MILES NORTHEAST OF HESTERVILLE TO NEAR
FRENCH CAMP AT 621 AM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTHEASTERN CARROLL...SOUTHWESTERN CHOCTAW...EAST
CENTRAL HOLMES...EXTREME SOUTHEASTERN MONTGOMERY AND NORTHERN ATTALA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3319 8921 3315 8922 3302 8973 3315 9010
      3331 8946 3320 8915
TIME...MOT...LOC 1121Z 293DEG 16KT 3325 8946 3314 8990

EEC
Local storm report, Aug 11, 6:27 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 AM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     GREENWOOD               33.52N 90.19W
08/11/2011                   LEFLORE            MS   EMERGENCY MNGR

            SEVERAL TREES AND POWERLINES DOWN IN THE CITY OF
            GREENWOOD

&&

EC
Special weather statement, Aug 11, 6:30 AM CDT, 17 minutes before
ARZ075-LAZ008-009-MSZ034-035-040>042-111200-
CHICOT AR-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-YAZOO MS-
EAST CARROLL LA-WEST CARROLL LA-
630 AM CDT THU AUG 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 AM CDT THU AUG 11 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 8 MILES EAST OF BELZONI TO 5 MILES WEST OF
EUDORA AT 630 AM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN YAZOO...HUMPHREYS...NORTHWESTERN ISSAQUENA...
NORTHERN SHARKEY...SOUTHERN WASHINGTON AND SOUTHERN CHICOT
COUNTIES...AND EXTREME NORTHEASTERN WEST CARROLL AND NORTHEASTERN
EAST CARROLL PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3312 9089 3323 9033 3310 9035 3309 9038
      3311 9042 3305 9043 3305 9039 3301 9037
      3302 9034 3289 9002 3278 9061 3289 9123
      3316 9146 3322 9146
TIME...MOT...LOC 1130Z 325DEG 26KT 3314 9035 3305 9083
          3314 9135

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:12 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale36 min
Aug 10, 8:11 PM CDTSpecial Weather StatementJANHinds24 min
Aug 10, 8:20 PM CDTSevere Thunderstorm WarningJANHinds, Rankin19 min
Aug 11, 3:44 AM CDTSpecial Weather StatementJANBolivar31 min
Aug 11, 4:13 AM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower47 min
Aug 11, 4:55 AM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower2 hr
Aug 11, 5:02 AM CDTSevere Thunderstorm WarningJANCarroll, Leflore, Sunflower, Washington28 min
Aug 11, 5:56 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Leflore, Montgomery and 2 more49 min
Aug 11, 6:21 AM CDTSpecial Weather StatementJANAttala29 min
Aug 11, 6:30 AM CDTSpecial Weather StatementJANHumphreys, Sharkey30 min
Aug 11, 7:42 AM CDTSpecial Weather StatementJANLowndes48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.